Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this special weather statement at Oct 15, 2021, 5:01 PM CDT for McMullen County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 15, 2021, 5:01 PM CDT (22:01 UTC)
- Expired
- Oct 15, 2021, 5:45 PM CDT
- In force
- 44 min
- Issued by
- NWS Corpus Christi, TX
- Hail
- 0.25 in
- Wind
- 30
County McMullen County, TX
The radar
The Austin/San Antonio radar (KEWX), 146 km from the middle of the area, began a volume at 22:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 10.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2150 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.9
The text
As transmitted.
495
WWUS84 KCRP 152201
SPSCRP
Special Weather Statement
National Weather Service Corpus Christi TX
501 PM CDT Fri Oct 15 2021
TXZ229-230-152245-
McMullen TX-La Salle TX-
501 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northeastern La
Salle and northwestern McMullen Counties through 545 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Zella, or 17 miles east of Dilley, moving
southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Zella and Fowlerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2864 9880 2864 9875 2849 9855 2832 9884
2864 9908 2865 9880
TIME...MOT...LOC 2200Z 321DEG 21KT 2862 9890
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
$$
JCPWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this special weather statement went out at Oct 15, 3:34 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Oct 15, 3:34 PM CDT, 1 hour 27 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
334 PM CDT Fri Oct 15 2021
.SHORT TERM (Tonight through Saturday Night)...
A prefrontal boundary is currently moving southeast across
the Brush Country and stretches toward the Victoria Crossroads.
Isolated to scattered showers and thunderstorms are developing ahead
and along the boundary. This boundary is expected to move toward the
coast through the afternoon with isolated to scattered convection
spreading southeastward. The main cold front is draped across the
Hill Country and is expected to push through S TX through the
evening hours along with additional convection. Am not expecting any
flooding problems as the PWATs are below 2 inches and the heavier
rainfall is isolated and moving at a good clip.
The cold front is expected to reach the COT to VCT areas by late
this afternoon into early evening between 4-6 pm, then the southern
Brush Country by early evening between 5-7pm and the southern
Coastal Bend by mid evening sometime between 7-10 pm.
Drier, cooler and very windy conditions will filter into S TX behind
the cold front, thus ending the rain chances from northwest to
southeast this evening. As high pressure builds across S TX tonight,
winds along the coast are expected to become strong to very strong
with gusts up to 40 mph, especially across the islands. A Wind
Advisory has been issued for areas along the coast for tonight
through mid morning Saturday. Winds are expected to diminish through
the day Saturday.
A Gale Warning has also been issued for bays and coastal waters
tonight through Saturday for winds gusting up to 40 knots.
Fire weather concerns are not anticipated at this time. However,
winds will be very strong along the coast Saturday morning and if
the winds remain strong longer into the afternoon as the humidity
drops, then there may briefly be elevated fire weather, mainly for
the eastern areas where winds will be higher.
Temperatures tonight behind the front will be in the mid 50s to
lower 60s, and around 50 to mid 50s for Saturday night. Highs
Saturday will be in the 70s but could feel like the upper 50s due
to the winds.
&&
.LONG TERM (Sunday through Friday)...
Cool and dry conditions will continue through Sunday with highs in
the 70s. Mid-level ridging will begin to slide to the east as well
as the surface high pressure system. This will allow onshore flow to
return to the region Monday, slowly returning moisture to South
Texas. At the same time, a mid-level shortwave will pass overhead,
but the lack of sufficient moisture will maintain dry conditions. A
mid-level trough is expected to swing east across the central CONUS
through the week with impulses streaming east across Texas in the
flow aloft. In addition to the mid-level disturbance, the trough
will kick out the next cold front that is expected to move through
South Texas Friday or early Saturday. With moisture increasing for
the latter half of the work week, will maintain isolated to
scattered showers and thunderstorms in the forecast.
After the cool start on Sunday, temperatures will gradually warm
through the week, with highs reaching into the mid 80s to lower 90s
by Tuesday/Wednesday.
&&
.MARINE...
Generally weak onshore flow will continue through the remainder of
the afternoon ahead of an approaching cold front. Isolated to
scattered showers and thunderstorms can be expected ahead and along
the front this evening. Very strong northerly winds with frequent
gusts to gale force will develop in the wake of the front this
evening through Saturday. Offshore flow gradually subsides beginning
Saturday afternoon, but will likely remain at advisory levels
through Saturday evening. Onshore flow will develop by early next
week at light to moderate levels.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 61 75 55 75 58 / 30 0 0 0 0
Victoria 57 74 51 74 51 / 10 0 0 0 0
Laredo 64 77 57 79 56 / 20 0 0 0 0
Alice 59 76 51 77 53 / 30 0 0 0 0
Rockport 63 78 59 76 60 / 20 0 0 0 0
Cotulla 59 78 52 77 54 / 10 0 0 0 0
Kingsville 60 76 53 77 56 / 30 0 0 0 0
Navy Corpus 66 76 63 76 65 / 30 0 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Wind Advisory from 10 PM this evening to 10 AM CDT Saturday For
the following zones: Aransas Islands...Calhoun Islands...
Coastal Aransas...Coastal Calhoun...Coastal Kleberg...
Coastal Nueces...Coastal Refugio...Coastal San Patricio...
Kleberg Islands...Nueces Islands.
GM...Gale Warning from 10 PM this evening to 1 PM CDT Saturday For
the following zones: Waters from Baffin Bay to Port Aransas
from 20 to 60 NM...Waters from Port Aransas to Matagorda
Ship Channel from 20 to 60 NM.
Gale Warning from 10 PM this evening to 10 AM CDT Saturday For
the following zones: Bays and Waterways from Baffin Bay to
Port Aransas...Bays and Waterways from Port Aransas to Port
O'Connor...Coastal waters from Baffin Bay to Port Aransas
out 20 NM...Coastal waters from Port Aransas to Matagorda
Ship Channel out 20 NM.
&&
TE/81...SHORT TERM
CB/85...LONG TERMHazardous weather outlook, Oct 15, 4:47 AM CDT, 12 hours 14 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 447 AM CDT Fri Oct 15 2021 TXZ229>234-239>247-342>347-442-443-447-161000- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 447 AM CDT Fri Oct 15 2021 This hazardous weather outlook is for South Texas. .DAY ONE...Today and Tonight Isolated thunderstorms are expected today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Low humidity levels and moderate northerly winds may result in an elevated fire danger east on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-161000- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 447 AM CDT Fri Oct 15 2021 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Small Craft Advisory conditions are expected tonight. Isolated thunderstorms are expected today and tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Small craft advisory conditions are likely Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. PH/BF
In the hours before
Special weather statement, Oct 15, 2:30 PM CDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
230 PM CDT Fri Oct 15 2021
TXZ239-240-152000-
Webb TX-Duval TX-
230 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of southwestern Duval
and southeastern Webb Counties through 300 PM CDT...
At 229 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mirando City, or 15 miles west of Hebbronville, moving southeast at 5
mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Bruni and Mirando City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2727 9901 2741 9907 2752 9872 2734 9861
2734 9862 2736 9863 2735 9880 2727 9880
TIME...MOT...LOC 1929Z 319DEG 5KT 2736 9893
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JCPSpecial weather statement, Oct 15, 3:50 PM CDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
350 PM CDT Fri Oct 15 2021
TXZ230-239>241-152130-
Jim Wells TX-McMullen TX-Webb TX-Duval TX-
350 PM CDT Fri Oct 15 2021
...Strong thunderstorms will impact portions of Duval, east central
Webb, southeastern McMullen and northwestern Jim Wells Counties
through 430 PM CDT...
At 349 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles northeast of Rosita to near Oilton.
Movement was southeast at 20 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alice, San Diego, Freer, Benavides, Oilton, San Jose, Ben Bolt,
Palito Blanco, Realitos, Bruni, Alice Acres, Rosita, Mirando City and
Lake Alice.
This includes the following highways...
US Highway 281 between mile markers 668 and 680.
US Highway 59 between mile markers 744 and 770.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2756 9907 2812 9836 2809 9833 2806 9834
2806 9830 2772 9798 2734 9852 2736 9856
2736 9859 2734 9859 2734 9862 2736 9863
2735 9880 2727 9881
TIME...MOT...LOC 2049Z 319DEG 16KT 2785 9832 2746 9890
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JCPSpecial weather statement, Oct 15, 5:01 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
501 PM CDT Fri Oct 15 2021
TXZ229-230-152245-
McMullen TX-La Salle TX-
501 PM CDT Fri Oct 15 2021
...A strong thunderstorm will impact portions of northeastern La
Salle and northwestern McMullen Counties through 545 PM CDT...
At 500 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Zella, or 17 miles east of Dilley, moving
southeast at 25 mph.
HAZARD...Winds in excess of 30 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Zella and Fowlerton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2864 9880 2864 9875 2849 9855 2832 9884
2864 9908 2865 9880
TIME...MOT...LOC 2200Z 321DEG 21KT 2862 9890
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH
JCPThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 9:56 AM CDT | River Flood Warning | CRP | Calhoun, Goliad, Refugio, Victoria | 4 days |
| Oct 15, 10:09 AM CDT | Gale Warning | CRP | 27 hr | |
| Oct 15, 10:10 AM CDT | Wind Advisory | CRP | Aransas, Calhoun, Kleberg, Nueces, Refugio, San Patricio | 24 hr |
| Oct 15, 2:30 PM CDT | Special Weather Statement | CRP | Jim Hogg | 30 min |
| Oct 15, 3:50 PM CDT | Special Weather Statement | CRP | Duval, Jim Wells | 40 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.